Alert archive / Illinois / Winter Storm Warnings in 2014

Winter Storm Warning 4, NWS Lincoln, IL

February 17, 20147 counties in Illinois

NWS Lincoln, IL issued this winter storm warning at Feb 17, 2014, 4:22 AM CST for 7 counties in Illinois. It took effect at Feb 17, 2014, 6:00 AM CST. It was in force for 10 hr. 20 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 17, 2014, 4:22 AM CST (10:22 UTC)
In effect from
Feb 17, 2014, 6:00 AM CST
Expired
Feb 17, 2014, 3:46 PM CST
In force
10 hr
Issued by
NWS Lincoln, IL

Counties Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 74 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 17, 10:00 AM CSTSNOW 13 Sw Bloomington, ILESTIMATED 1 INCH OF SNOW MIXED WITH SOME SLEET ON SOUTHWEST SIDE OF BLOOMINGTON PAST 2 HOURS SINCE 8 AM.
Feb 17, 10:25 AM CSTSNOW 2Altona, IL
Feb 17, 11:20 AM CSTSNOW 1.9Morton, ILA MIX OF SNOW AND SLEET.
Feb 17, 11:45 AM CSTSNOW 2.4Altona, ILMEASURED 2.4 INCHES OF SNOW THIS MORNING IN ALTONA SINCE 7 AM. CURRENTLY GETTING MODERATE SNOW WITH THUNDER.
Feb 17, 12:00 PM CSTSNOW 2.55 Nw Peoria, ILMEASURED 2.5 INCHES OF SNOW WITH SOME SLEET THIS MORNING ON NORTHWEST SIDE OF PEORIA NEAR HIGHWAY 6.
Feb 17, 12:15 PM CSTSNOW 1Pekin, ILMEASURED 1 INCH OF SNOW AND SLEET SINCE EARLY MORNING. LIGHT SNOW CONTINUES AT 1215 PM.
Feb 17, 12:20 PM CSTSNOW 1.9Galesburg, ILMEASURED 1.9 INCHES OF SNOW IN GALESBURG THIS MORNING AND STILL SNOWING AT 1220 PM.
Feb 17, 12:30 PM CSTSLEET 0.53 Wnw Peoria, ILMEASURED A HALF INCH OF SLEET.
Feb 17, 12:30 PM CSTSNOW 2.2Eureka, ILMEASURED 2.2 INCHES OF SNOW IN PAST 7 HOURS SINCE EARLY MORNING. SNOW DEPTH IS 11 INCHES.
Feb 17, 12:30 PM CSTSNOW 3.2Peoria, ILMEASURED 3.2 INCHES OF SNOW SINCE THE MORNING INCLUDING A HALF INCH OF SLEET. CURRENTLY GETTING THUNDER SNOW AT 1230 PM.
Feb 17, 12:43 PM CSTSNOW 2.51 S Morton, ILMEASURED 2.5 INCHES OF SNOW AND SLEET IN MORTON SINCE EARLY MORNING. CURRENTLY GETTING THUNDER SNOW.
Feb 17, 12:45 PM CSTFREEZING RAIN 0.11 S Morton, ILMEASURED 0.10 INCH OF ICE THIS MORNING ALONG WITH 2.5 INCHES OF SNOW AND SLEET. CURRENTLY GETTING THUNDER SNOW AT 1245 PM.
Feb 17, 1:00 PM CSTSNOW 2.6Henry, ILMEASURED 2.6 INCHES OF SNOW SINCE EARLY MORNING. SNOW DEPTH IS 14 INCHES. SNOW WAS MIXED WITH SLEET AT TIMES.
Feb 17, 1:55 PM CSTSNOW 1.5Normal, ILMEASURED 1.5 INCHES OF SNOW AND SLEET AT 1200 FORT FESSE ROAD IN NORMAL SINCE EARLY MORNING.
Feb 17, 1:55 PM CSTSNOW 4.3Altona, ILMEASURED 4.3 INCHES OF SNOW SINCE EARLY MORNING. STILL SNOWING AT 155 PM.
Feb 17, 2:00 PM CSTSNOW 3.4Morton, ILSLEET MIXED IN. HAD THUNDER AROUND NOON.
Feb 17, 2:54 PM CSTSNOW 2.5Normal, IL
Feb 17, 2:55 PM CSTSNOW 2.5Galesburg, ILSOME SLEET MIXED IN
Feb 17, 3:22 PM CSTSNOW 3.5Peoria, ILSOME SLEET MIXED IN
Feb 17, 3:23 PM CSTSNOW 4.5Eureka, ILSNOW DEPTH 13

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WWUS43 KILX 171022
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
422 AM CST MON FEB 17 2014

ILZ027>031-037-038-171830-
/O.UPG.KILX.WW.Y.0008.140217T1200Z-140218T0000Z/
/O.NEW.KILX.WS.W.0004.140217T1200Z-140218T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
422 AM CST MON FEB 17 2014

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND SLEET...WHICH IS IN EFFECT UNTIL 6 PM
CST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN
EFFECT.

* TIMING...SNOW...MIXED WITH SLEET AT TIMES...WILL BEGIN MOVING
  INTO AREAS WEST OF PEORIA EARLY THIS MORNING...SPREADING ACROSS
  THE REMAINDER OF THE WARNING AREA BY MID MORNING. THE
  PRECIPITATION WILL CONTINUE INTO THE AFTERNOON HOURS...GRADUALLY
  ENDING FROM WEST TO EAST BEFORE SUNSET. THE HEAVIEST
  PRECIPITATION IS LIKELY TO OCCUR BETWEEN 10 AM AND 1 PM WHERE
  SNOWFALL RATES MAY EXCEED 1 INCH PER HOUR.

* ACCUMULATIONS...SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE
  LIKELY...ALONG WITH MINOR SLEET ACCUMULATION.

* IMPACTS...THE SNOW WILL CAUSE SIGNIFICANTLY REDUCED VISIBILITIES
  IN THE HEAVIER SNOW BANDS...AND ROADS WILL RAPIDLY BECOME SNOW
  COVERED AND SLIPPERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND SLEET MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT
AMOUNTS OF SNOW AND/OR SLEET ARE FORECAST THAT WILL MAKE TRAVEL
DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP
AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF
AN EMERGENCY.

&&

$$

ILZ036-040>048-171830-
/O.CON.KILX.WW.Y.0008.140217T1200Z-140218T0000Z/
FULTON-SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-
CASS-MENARD-
INCLUDING THE CITIES OF...HAVANA...LINCOLN...CHAMPAIGN...URBANA...
DANVILLE
422 AM CST MON FEB 17 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...SNOW AND SLEET WILL BEGIN MOVING INTO AREAS WEST OF
  I-55 EARLY THIS MORNING...AND SPREAD EASTWARD TO THE INDIANA
  BORDER THROUGH LATE MORNING. THE PRECIPITATION WILL TAPER OFF
  FROM WEST TO EAST THIS AFTERNOON AND EARLY EVENING. THE SNOW AND
  SLEET COULD MIX WITH FREEZING RAIN AT TIMES ALONG AND SOUTH OF A
  QUINCY TO DANVILLE LINE.

* ACCUMULATIONS...SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE
  LIKELY...ALONG WITH LIGHT SLEET AND ICE ACCUMULATION. LOCALLY
  HIGHER SNOW ACCUMULATION IS POSSIBLE.

* IMPACTS...THE SNOW WILL CAUSE SIGNIFICANTLY REDUCED VISIBILITIES
  IN THE HEAVIER SNOW BANDS...AND ROADS WILL RAPIDLY BECOME SNOW
  AND/OR ICE COVERED AND SLIPPERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND SLEET MEANS THAT PERIODS
OF SNOW AND SLEET WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.

&&

$$

ILZ049>057-061>063-171830-
/O.CON.KILX.WW.Y.0008.140217T1200Z-140218T0000Z/
SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-
EDGAR-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD...
TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE
422 AM CST MON FEB 17 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...FREEZING RAIN AND SLEET IS EXPECTED TO MOVE INTO AREAS
  WEST OF SPRINGFIELD EARLY THIS MORNING...AND SPREAD EASTWARD
  TOWARD THE INDIANA BORDER THROUGH THE MORNING HOURS. BY
  AFTERNOON...TEMPERATURES WILL WARM...CHANGING SOME OF THE
  FREEZING RAIN TO RAIN. HOWEVER...SLEET OR SNOW WILL MIX WITH THE
  PRECIPITATION AT TIMES DURING THE AFTERNOON HOURS.

* ACCUMULATIONS...ICE ACCUMULATIONS FROM 0.10 TO 0.15 INCHES ARE
  LIKELY FROM RUSHVILLE TO SPRINGFIELD TO MATTOON...SOUTHWARD...
  TOWARD I-70. SNOW ACCUMULATION OF AN INCH OR TWO IS POSSIBLE.

* IMPACTS...VEHICLE AND PEDESTRIAN TRAVEL WILL QUICKLY BECOME VERY
  HAZARDOUS THIS MORNING...AS A GLAZE FORMS ON AREA ROADS AND
  SIDEWALKS. THE ACCUMULATION OF ICE MAY CAUSE SOME SMALLER TREE
  BRANCHES TO BREAK FROM THE WEIGHT OF THE ICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET OR FREEZING
RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

ILZ066>068-071>073-171800-
/O.CON.KILX.WW.Y.0008.140217T1200Z-140217T1800Z/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
422 AM CST MON FEB 17 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY.

* TIMING...LIGHT FREEZING RAIN IS EXPECTED TO SPREAD INTO SOUTHEAST
  ILLINOIS THIS MORNING. BY MIDDAY...TEMPERATURES SHOULD BE WARM
  ENOUGH FOR RAIN.

* ACCUMULATIONS...ICE ACCUMULATIONS SHOULD BE A TENTH OF AN INCH
  OR LESS.

* IMPACTS...VEHICLE AND PEDESTRIAN TRAVEL WILL QUICKLY BECOME VERY
  HAZARDOUS THIS MORNING...AS A GLAZE FORMS ON AREA ROADS AND
  SIDEWALKS. THE ACCUMULATION OF ICE MAY CAUSE SOME SMALLER TREE
  BRANCHES TO BREAK FROM THE WEIGHT OF THE ICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET OR FREEZING
RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$


BAK
2 follow-up statements
609 
WWUS43 KILX 171827
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1227 PM CST MON FEB 17 2014

ILZ066>068-071>073-171930-
/O.EXP.KILX.WW.Y.0008.000000T0000Z-140217T1800Z/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
1227 PM CST MON FEB 17 2014

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES
HAVE RISEN JUST ABOVE FREEZING EARLY THIS AFTERNOON SO MAINLY RAIN
SHOWERS ARE EXPECTED THIS AFTERNOON WITH HIGHS IN THE MID TO UPPER 30S
ACROSS SOUTHEAST ILLINOIS. FREEZING RAIN IS STILL POSSIBLE NORTH OF
I-70 THIS AFTERNOON.

$$

ILZ027>031-037-038-180000-
/O.CON.KILX.WS.W.0004.000000T0000Z-140218T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
1227 PM CST MON FEB 17 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...SNOW...MIXED WITH SLEET AT TIMES...WILL DIMINISH FROM
  THE WEST DURING MID AFTERNOON. SNOWFALL RATES MAY EXCEED 1 INCH
  PER HOUR WITH THUNDER SNOW EVEN POSSIBLE EARLY THIS AFTERNOON.

* ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 3 TO 7 INCHES ARE
  LIKELY WITH HIGHEST AMOUNTS NORTH OF I-74...ALONG WITH MINOR SLEET
  ACCUMULATION.

* IMPACTS...THE SNOW WILL CAUSE SIGNIFICANTLY REDUCED VISIBILITIES
  IN THE HEAVIER SNOW BANDS OF A QUARTER TO HALF MILE AT
  TIMES...AND ROADS WILL BE SNOW COVERED AND SLIPPERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND SLEET MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT
AMOUNTS OF SNOW AND/OR SLEET ARE FORECAST THAT WILL MAKE TRAVEL
DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP
AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.

&&

$$

ILZ036-040>048-180000-
/O.CON.KILX.WW.Y.0008.000000T0000Z-140218T0000Z/
FULTON-SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-
CASS-MENARD-
INCLUDING THE CITIES OF...HAVANA...LINCOLN...CHAMPAIGN...URBANA...
DANVILLE
1227 PM CST MON FEB 17 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WILL
  DIMINISH FROM THE WEST DURING MID AND LATE AFTERNOON. TOTAL ICE
  ACCUMULATIONS AROUND A TENTH INCH WITH LOCALLY UP TO TWO TENTHS
  OF AN INCH POSSIBLE. TOTAL SNOW AND SLEET ACCUMULATIONS OF 1 TO 3
  INCHES WILL OCCUR.

* ACCUMULATIONS...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE
  LIKELY...ALONG WITH LIGHT SLEET AND ICE ACCUMULATION.

* IMPACTS...THE SNOW WILL CAUSE SIGNIFICANTLY REDUCED 
  VISIBILITIES IN THE HEAVIER SNOW BANDS...AND ROADS WILL 
  RAPIDLY BECOME SNOW AND/OR ICE COVERED AND SLIPPERY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND SLEET MEANS THAT PERIODS
OF SNOW AND SLEET WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.

&&

$$

ILZ049>057-061>063-180000-
/O.CON.KILX.WW.Y.0008.000000T0000Z-140218T0000Z/
SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-
EDGAR-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD...
TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE
1227 PM CST MON FEB 17 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...FREEZING RAIN AND SLEET IS EXPECTED TO MIX WITH SNOW
  AND THEN DIMINISH FROM THE WEST DURING MID AND LATE AFTERNOON. 

* ACCUMULATIONS...ICE ACCUMULATIONS FROM A TENTH TO A QUARTER INCH
  WILL OCCUR TODAY WITH HIGHEST AMOUNTS ALONG I-72. SNOW
  ACCUMULATION OF AN INCH OR TWO IS POSSIBLE MAINLY NORTH OF I-72.

* IMPACTS...VEHICLE AND PEDESTRIAN TRAVEL WILL QUICKLY BECOME 
  VERY HAZARDOUS THIS MORNING...AS A GLAZE FORMS ON AREA ROADS 
  AND SIDEWALKS. THE ACCUMULATION OF ICE MAY CAUSE SOME SMALLER 
  TREE BRANCHES TO BREAK FROM THE WEIGHT OF THE ICE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET OR FREEZING
RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

07
773 
WWUS43 KILX 172146
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
346 PM CST MON FEB 17 2014

...WINTER PRECIPITATION HAS ENDED...

ILZ027>031-037-038-172300-
/O.CAN.KILX.WS.W.0004.000000T0000Z-140218T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
346 PM CST MON FEB 17 2014

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER
STORM WARNING. 

THE WINTER PRECIPITATION HAS ENDED ACROSS THE AREA.
HOWEVER...TRAVEL ON ALL CENTRAL ILLINOIS ROADS AND INTERSTATES IS
TREACHEROUS. CONTINUE TO USE CAUTION WHILE DRIVING THIS EVENING.

$$

ILZ036-040>057-061>063-172300-
/O.CAN.KILX.WW.Y.0008.000000T0000Z-140218T0000Z/
FULTON-SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-
CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-
DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...HAVANA...LINCOLN...CHAMPAIGN...URBANA...
DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...
CHARLESTON...MATTOON...SHELBYVILLE
346 PM CST MON FEB 17 2014

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE WINTER PRECIPITATION HAS ENDED ACROSS THE AREA.
HOWEVER...TRAVEL ON MANY CENTRAL AND EAST CENTRAL ILLINOIS ROADS
AND INTERSTATES IS TREACHEROUS. CONTINUE TO USE CAUTION WHILE
DRIVING THIS EVENING.

$$

AUTEN

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this winter storm warning went out at Feb 17, 4:02 AM CST, 20 minutes earlier.

Area forecast discussion, Feb 17, 4:02 AM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
402 AM CST Mon Feb 17 2014

.DISCUSSION...
ISSUED 252 AM CST Mon Feb 17 2014
High pressure sliding off to the east and southerly return flow
starting over the CWA, but little in the way of WAA as of yet.
Forecast for this mornings system is a complicated one resulting
in a messy forecast of mixed winter precip. In addition to the
potential for mixed precip, the general lift across the area due
to several mechanisms will result in sporadic intense precip
rates. As a result, the event may be relatively short lived, but
the impact under the more intense precip rates will be higher.
Models are rather inconsistent with some of the details, with
varying impacts in the short term. Beyond this system, the
extended is somewhat quiet, but too highly influenced by
climatology in the temperatures particularly if the snowpack is
slow to melt. That being said, the next system later in the week
in fairly good agreement in the stronger amplification of the
pattern over the CONUS, looking more like a rain event.

SHORT TERM...Today and tonight...
Precip this morning starting to develop and spread in coverage
across the region. Much more intensification expected as the upper
wave leaves the plains and moves through the Midwest. Temperatures
a bit cooler than prev advertised, resulting in an increased area
of fzra potential. Models still bringing in the influence of a
narrow warm wedge in the mid levels resulting in a precip mix
including fzra and sleet potential. Evaporative cooling expected
to change over much of the precip to snow in the afternoon.
However, most of Central Illinois in a transition zone as the
developing low center tracks overhead. Either way, very intense
dynamics aloft and multiple mechanisms of lift aloft will result
in enhanced convective potential and a threat for thunder. Both
broad scale lift with approaching wave and lift on multiple
theta surfaces. Mixed messages of both upright and vertical
convection in multiple models...with close to moist adiabatic
lapse rates from 600 mb up. Some discrepancies as to location of
highest thunder threat and for now, will leave it out of the
grids. However, with threat for convective enhancement and
banding... there is a high possibility of getting a lot of snow
quickly, particularly roughly north of the Interstate 74 from
Galesburg to Bloomington/Normal. Upgrading the winter weather
advisory to a Winter Storm Warning as a result. Though snowfall
totals may fall short of traditional criteria, the impact of the
rapid accumulations and convective potential will high. In
addition, areas not included in the warning will need to be
cautious of convective potential as well as the enhancement will
result in highly varied accumulations of fzra/sleet. Rapidly
changing conditions possible through today. Traveling should be
discouraged. Precipitation expected to end by this evening and the
overnight is dry.

LONG TERM...Tomorrow through Saturday...
Rather quiet forecast through the extended with the exception of
Wed night and into Thursday night as a broad trof digs into the
Rockies and develops a low over the Southern Plains and moves
through the Midwest. Current runs of GFS and ECMWF both very
similar with the track of the sfc low, if a little bit of an issue
with the strength as the GFS is slightly weaker and less of a neg
tilt trend as the sfc system moves through the Midwest. Also,
extended will be a potential concern for a problematic sfc
temperature forecast as the snow has a lot of melting to do before
temperatures will start to warm as much as MOS is being pulled by
climatology.

HJS
&&

.AVIATION...
ISSUED 1156 PM CST Sun Feb 16 2014

Mid clouds have arrived in C IL, with radar returns increasing as
virga begins to saturate the dry air below cloud base. Precip
should begin shortly after 14z for PIA. An elongated area of low
pressure will push a warm front across the southern half of IL in
the morning, with a cold front lagging about 6 hours later. That
scenario will create all sorts of precipitation type issues,
depending on how far north the mid level surge of warm air gets,
and how quickly the surface temps climb above freezing, and how
far north that line gets.

At this point, it appears that MVFR clouds will accompany the
start of snow and freezing rain or sleet at PIA around 14z, with
FZRA and sleet at SPI around 13z. The warm front should pass from
west to east beginning very close to the onset of precipitation.
So warmer air will arrive quickly across the southern terminals.
We expect SPI and DEC to see precip evolve to nearly all rain for
a time early afternoon, before transitioning to snow as temps
fall back below freezing later in the afternoon. If DEC and SPI do
not climb above freezing, then they will see more icing. It is
looking more likely that some snow will develop at SPI and DEC
before precip ends late afternoon. CMI will see a transition from
snow and sleet to freezing rain and snow, with all snow for a time
after 19z or so. Snow accums will range from 3-5" near PIA, to
1-2" for SPI/DEC. BMI should see 2-4" while CMI is most likely
around 2-3".

IFR ceilings are likely during the heavier precipitation from mid
morning to mid afternoon. Some VLIFR visibility will be possible
from late morning to early afternoon for PIA and BMI were the
heavier snowfall is expected. Steep mid-level lapse rates in
combination with the presence of graupel may allow for charge
separation and a few thunderstorms. Any thundersnow could ramp-up
snow totals by a couple more inches.

Precip will diminish late afternoon, with mvfr vis and cigs during
light snow north and light rain/fzra south. VFR conditions are
expected to progress into the area during the evening.

Shimon
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY from 6 AM this morning to Noon CST today
FOR ILZ066>068-071>073.

WINTER WEATHER ADVISORY from 6 AM this morning to 6 PM CST this
evening FOR ILZ027>031-036>038-040>057-061>063.

&&
Hazardous weather outlook, Feb 16, 3:34 PM CST, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
334 PM CST SUN FEB 16 2014

ILZ027>031-036>038-040>048-171200-
CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-
MENARD-PEORIA-PIATT-SCHUYLER-STARK-TAZEWELL-VERMILION-WOODFORD-
334 PM CST SUN FEB 16 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STORM SYSTEM WILL IMPACT THE AREA MONDAY...ACCOMPANIED BY A
WINTRY MIX OF PRECIPITATION MOVING IN FROM THE WEST MONDAY MORNING.
SNOW ACCUMULATION OF 2 TO 5 INCHES IS LIKELY ALONG AND NORTH OF A
CANTON TO DANVILLE LINE...WITH THE HIGHER AMOUNTS NORTH OF I-74.
MINOR SLEET OR ICE ACCUMULATION IS ALSO POSSIBLE WITH LIGHT ICING
POSSIBLE SOUTH OF I-74. EXPECT THE PRECIPITATION TO DIMINISH
DURING LATE MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ049>057-061>063-171200-
CHRISTIAN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MACON-MORGAN-
MOULTRIE-SANGAMON-SCOTT-SHELBY-
334 PM CST SUN FEB 16 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STORM SYSTEM WILL IMPACT THE AREA MONDAY...ACCOMPANIED BY A
WINTRY MIX OF PRECIPITATION MOVING IN FROM THE WEST MONDAY MORNING.
THE MOST SIGNIFICANT THREAT APPEARS TO BE ICE ACCUMULATION AROUND
A TENTH OF AN INCH MONDAY MORNING AND EARLY MONDAY AFTERNOON. SOME
SPOTS ALONG A JACKSONVILLE TO CHARLESTON/MATTOON LINE COULD SEE UP
TO TWO TENTHS INCH OF ICE. THE PRECIPITATION SHOULD MIX WITH OR
TRANSITION TO RAIN DURING MONDAY AFTERNOON SOUTH OF I-72 AS
SURFACE TEMPERATURES RISE ABOVE FREEZING. EXPECT THE PRECIPITATION
TO DIMINISH DURING LATE MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ066>068-071>073-171200-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
334 PM CST SUN FEB 16 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO NOON CST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STORM SYSTEM WILL IMPACT THE AREA MONDAY...ACCOMPANIED BY A
WINTRY MIX OF PRECIPITATION DEVELOPING DURING MONDAY MORNING. THE
MOST SIGNIFICANT THREAT APPEARS TO BE ICE ACCUMULATION LESS THAN A
TENTH OF AN INCH MONDAY MORNING WITH THE HIGHEST AMOUNTS OF ICE
NEAR A TENTH INCH ALONG AND NORTH OF I-70. THE PRECIPITATION SHOULD
TRANSITION TO RAIN BY MONDAY AFTERNOON AS SURFACE TEMPERATURES
RISE ABOVE FREEZING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

07

Nearby

Winter Storm Warnings in Illinois, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.